Alert archive / Oklahoma / Flash Flood Warnings in 2019
Flash Flood Warning 56, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at May 24, 2019, 7:53 AM CDT for Blaine County, Garfield County, Kingfisher County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2019, 7:53 AM CDT (12:53 UTC)
- Expired
- May 24, 2019, 10:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Blaine County, OK, Garfield County, OK, Kingfisher County, OK
The radar
The Vance AFB radar (KVNX), 75 km from the middle of the area, began a volume at 12:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 0.9 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1636 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 302 m²/s²
- 0-3 km storm-relative helicity
- 340 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 13.5
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 24, 6:34 AM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, May 24, 6:34 AM CDT, 1 hour 19 minutes before
Area Forecast Discussion...UPDATED National Weather Service Norman OK 634 AM CDT Fri May 24 2019 .AVIATION... 24/12Z TAFs. Will keep forecast primarily VFR outside of TSRA. Greatest TSRA coverage expected from around KCSM up to KPNC. Current activity expected to decrease in coverage and intensity through the morning and then redevelop/intensify after 20Z. Where activity is most persistent and widespread will be dependent on where outflow boundary resides this afternoon. Currently, expected near the mentioned terminals. Gusty south winds will continue most areas through the period, with strong wind gusts near storms. && .PREV DISCUSSION... /issued 430 AM CDT Fri May 24 2019/ DISCUSSION... Slight weakening of mid-upper level flow associated with neutral/rising heights, and less of a veering profile expected to reduce overall threat for high end severe weather potential next few days. However, plenty of low level moisture and instability will yield organized severe weather from day to day into early next week. How far east effective outflow from current thunderstorm activity progresses will have huge impact on convective development later today. Model guidance divided on eastward extent of convection, and given strength of mid-level cap, it may be hard for convection to progress much farther east than SPS-OKC-SWO line until this evening and tonight with aid of low level jet. With the potential for additional heavy rain through the day and into tonight, Flood Watch was expanded slightly and extended through 12Z Saturday morning. Possibly more organized late Saturday north and west of CWA, with evolution of MCS across northern into central Oklahoma late Saturday night. Again, without much in the way of larger scale forcing, models are again in disagreement on location and duration of thunderstorm activity. Pronounced s/wv trough progd to approach the Southern Plains from northern Mexico Sunday/Sunday night. This should result in stronger shear and potential for higher end severe, primarily north and west of the body of Oklahoma. Main upper low forecast to progress through central portions of the country Tuesday and expected to bring the potential for more in the way of significant severe weather to the region. Currently, most guidance would suggest that this threat would be over the eastern half of Oklahoma, ahead of dryline/pac cold front, with drier air and mid-level ridging bring chances of thunderstorms to an end for a couple of days. This will be short lived as another western trough develops, influencing frontal boundary to advance back north over the region and bring thunderstorm chances back by Friday into the weekend. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 83 69 83 68 / 30 50 30 40 Hobart OK 80 68 82 66 / 70 60 30 40 Wichita Falls TX 84 69 85 70 / 30 30 20 30 Gage OK 73 62 81 62 / 40 50 40 50 Ponca City OK 82 69 81 68 / 60 60 30 60 Durant OK 86 70 87 70 / 0 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...Flood Watch through Saturday morning for OKZ004>018-021-022. TX...None. && 10/11/11
Hazardous weather outlook, May 24, 4:59 AM CDT, 2 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 459 AM CDT Fri May 24 2019 OKZ004>048-050>052-TXZ083>090-251000- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 459 AM CDT Fri May 24 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... There is a Slight Risk for severe thunderstorms this afternoon and evening. Location... The risk for severe thunderstorms is across the entire area except for far southeast Oklahoma. Timing... 2 PM to 10 PM. Impacts... Up to golf ball size hail. 60 to 80 mph winds. Very low tornado risk. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel should prepare for severe weather operations this afternoon and evening. .Heavy Rainfall and Flooding... Additional rainfall may cause flooding due to saturated soils across the region and any residual flooding ongoing from rainfall earlier this week. The highest risk for flooding is across northern Oklahoma. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... There is a risk for severe thunderstorms on Saturday, Sunday and Tuesday. On Saturday, the greatest risk for severe thunderstorms is across northwest Oklahoma. On Sunday, the greatest risk is across western Oklahoma and adjacent parts of north Texas. The risk for severe weather will be across much of the area on Tuesday. .Heavy Rainfall and Flooding... Flooding will be a continued risk with any additional rainfall through at least Tuesday of next week. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Mahale
In the hours before
Special weather statement, May 24, 6:23 AM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
623 AM CDT Fri May 24 2019
OKZ016-241200-
Custer OK-
623 AM CDT Fri May 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR eastern Custer County Until 700
AM CDT...
AT 621 AM CDT, a strong thunderstorm was located near Clinton, moving
northeast at 40 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Locations impacted include...
Clinton, Thomas, Arapaho and Custer City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3578 9894 3578 9874 3571 9865 3546 9890
3547 9912
TIME...MOT...LOC 1121Z 223DEG 35KT 3553 9900
MahaleSpecial weather statement, May 24, 6:33 AM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
633 AM CDT Fri May 24 2019
OKZ015>017-241200-
Dewey OK-Custer OK-Blaine OK-
633 AM CDT Fri May 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Dewey...northeastern
Custer and southern Blaine Counties Until 700 AM CDT...
AT 630 AM CDT, a strong thunderstorm was located 6 miles southeast of
Thomas, moving northeast at 40 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
Locations impacted include...
Watonga, Thomas and Fay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3581 9871 3587 9864 3592 9859 3594 9835
3589 9824 3556 9872 3570 9877
TIME...MOT...LOC 1130Z 223DEG 35KT 3569 9865
MahaleSpecial weather statement, May 24, 6:46 AM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
646 AM CDT Fri May 24 2019
OKZ033-034-241215-
Harmon OK-Greer OK-
646 AM CDT Fri May 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR northern Harmon and northwestern
Greer Counties Until 715 AM CDT...
AT 644 AM CDT, a strong thunderstorm was located 4 miles northeast of
Dodson, moving northeast at 40 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Locations impacted include...
Vinson, Madge and McKnight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3487 10000 3503 9979 3505 9977 3504 9966
3500 9952 3472 9995 3475 10000
TIME...MOT...LOC 1144Z 223DEG 35KT 3482 9996
MahaleSpecial weather statement, May 24, 6:56 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
656 AM CDT Fri May 24 2019
OKZ011-012-018-241230-
Major OK-Garfield OK-Kingfisher OK-
656 AM CDT Fri May 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Major...southwestern
Garfield and northwestern Kingfisher Counties Until 730 AM CDT...
AT 653 AM CDT, a strong thunderstorm was located 7 miles southeast of
Ames, moving northeast at 40 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Minor flooding in areas of poor drainage...
Locations impacted include...
Enid, Waukomis, Drummond, Fairmont, Vance Air Force Base, Bison,
North Enid and Lacey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3597 9821 3620 9820 3648 9793 3643 9775
3634 9766
TIME...MOT...LOC 1153Z 223DEG 35KT 3616 9812
MahaleSpecial weather statement, May 24, 7:22 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 722 AM CDT Fri May 24 2019 OKZ011-012-017-018-241300- Major OK-Garfield OK-Kingfisher OK-Blaine OK- 722 AM CDT Fri May 24 2019 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Major...southwestern Garfield...northwestern Kingfisher and northeastern Blaine Counties Until 800 AM CDT... AT 722 AM CDT, a strong thunderstorm was located 5 miles east of Hitchcock, moving northeast at 40 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 40 MPH... Minor flooding in areas of poor drainage... PRECAUTIONARY/PREPAREDNESS ACTIONS... Severe weather is not expected and no warnings are anticipated at this time. && LAT...LON 3583 9821 3594 9840 3634 9812 3619 9785 TIME...MOT...LOC 1222Z 214DEG 35KT 3595 9826 11
Special weather statement, May 24, 7:34 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
734 AM CDT Fri May 24 2019
OKZ017-241300-
Blaine OK-
734 AM CDT Fri May 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR central Blaine County Until 800
AM CDT...
AT 730 AM CDT, a strong thunderstorm was located near Watonga, moving
northeast at 30 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3584 9822 3583 9821 3570 9838 3583 9856
3594 9839
TIME...MOT...LOC 1230Z 225DEG 28KT 3584 9838
TLThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:43 PM CDT | Special Weather Statement | OUN | Ellis | 32 min |
| May 23, 8:15 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper | 45 min |
| May 23, 8:30 PM CDT | Tornado Warning | OUN | Ellis, Harper | 45 min |
| May 23, 9:04 PM CDT | Tornado Warning | OUN | Harper | 41 min |
| May 23, 9:34 PM CDT | Tornado Warning | OUN | Harper | 41 min |
| May 23, 9:38 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper | 52 min |
| May 23, 9:43 PM CDT | Tornado Warning | OUN | Harper | 32 min |
| May 23, 10:11 PM CDT | Areal Flood Advisory | OUN | Harper | 3 hr |
| May 23, 10:31 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods | 44 min |
| May 23, 10:42 PM CDT | Tornado Warning | OUN | Harper, Woods | 17 min |
| May 23, 11:45 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woodward | 45 min |
| May 24, 12:34 AM CDT | Special Weather Statement | OUN | Ellis, Harper | 26 min |
| May 24, 1:04 AM CDT | Special Weather Statement | OUN | Harper | 41 min |
| May 24, 1:19 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woods, Woodward | 41 min |
| May 24, 1:58 AM CDT | Special Weather Statement | OUN | Woods | 32 min |
| May 24, 2:03 AM CDT | Special Weather Statement | OUN | Ellis, Woodward | 27 min |
| May 24, 2:16 AM CDT | Areal Flood Warning | OUN | Harper | 7 hr |
| May 24, 2:24 AM CDT | Special Weather Statement | OUN | Roger Mills | 36 min |
| May 24, 2:27 AM CDT | Special Weather Statement | OUN | Woodward | 33 min |
| May 24, 2:37 AM CDT | Areal Flood Warning | OUN | Ellis, Woodward | 7 hr |
| May 24, 2:57 AM CDT | Special Weather Statement | OUN | Roger Mills | 33 min |
| May 24, 3:23 AM CDT | Special Weather Statement | OUN | Dewey, Woods, Woodward | 37 min |
| May 24, 3:25 AM CDT | Special Weather Statement | OUN | Alfalfa | 35 min |
| May 24, 4:17 AM CDT | Special Weather Statement | OUN | Alfalfa | 28 min |
| May 24, 4:39 AM CDT | Flood Watch | OUN | Kingfisher, Noble | 3 days |
| May 24, 4:57 AM CDT | Special Weather Statement | OUN | Blaine | 33 min |
| May 24, 5:22 AM CDT | Special Weather Statement | OUN | Kingfisher | 38 min |
| May 24, 5:57 AM CDT | Special Weather Statement | OUN | Kingfisher | 33 min |
| May 24, 6:13 AM CDT | Special Weather Statement | OUN | Blaine | 32 min |
| May 24, 6:23 AM CDT | Special Weather Statement | OUN | Custer | 37 min |
| May 24, 6:33 AM CDT | Special Weather Statement | OUN | Blaine | 27 min |
| May 24, 6:46 AM CDT | Special Weather Statement | OUN | Harmon | 29 min |
| May 24, 6:54 AM CDT | Areal Flood Advisory | OUN | Blaine, Garfield, Kingfisher, Major | 3 hr |
| May 24, 6:56 AM CDT | Special Weather Statement | OUN | Garfield | 34 min |
| May 24, 7:22 AM CDT | Special Weather Statement | OUN | Kingfisher | 38 min |
| May 24, 7:28 AM CDT | Areal Flood Advisory | OUN | Garfield, Grant, Kay, Noble | 3 hr |
| May 24, 7:34 AM CDT | Special Weather Statement | OUN | Blaine | 26 min |
| May 24, 7:45 AM CDT | Flash Flood Warning | OUN | Garfield, Kay, Noble | 3 hr |
| May 24, 8:51 AM CDT | Areal Flood Advisory | OUN | Kingfisher, Logan, Noble, Payne | 4 hr |
| May 24, 9:15 AM CDT | River Flood Warning | OUN | Blaine, Caddo, Canadian, Custer | 4 days |
| May 24, 9:18 AM CDT | River Flood Warning | OUN | Canadian, Cleveland, Grady, McClain | 3 days |
| May 24, 9:20 AM CDT | River Flood Warning | OUN | Cleveland, McClain | 4 days |
| May 24, 10:45 AM CDT | Areal Flood Warning | OUN | Blaine, Garfield, Grant, Kay, Kingfisher, Logan and 2 more | 12 hr |
| May 24, 11:00 AM CDT | Flood Watch | OUN | Caddo, Canadian, Comanche, Greer, Harmon, Jackson and 6 more | 65 hr |
| May 24, 1:17 PM CDT | Special Weather Statement | OUN | Ellis, Woodward | 28 min |
| May 24, 1:32 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woodward | 43 min |
| May 24, 2:05 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods, Woodward | 40 min |
| May 24, 2:13 PM CDT | Special Weather Statement | OUN | Kingfisher | 32 min |
| May 24, 2:27 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 30 min |
| May 24, 2:32 PM CDT | River Flood Warning | OUN | Grant, Kay | 5 days |
| May 24, 2:39 PM CDT | River Flood Warning | OUN | Blaine, Kingfisher, Major | 56 hr |
| May 24, 2:41 PM CDT | River Flood Warning | OUN | Logan, Payne | 4 days |
| May 24, 2:47 PM CDT | River Flood Warning | OUN | Custer, Washita | 3 days |
| May 24, 2:51 PM CDT | Special Weather Statement | OUN | Roger Mills | 24 min |
| May 24, 2:59 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 46 min |
| May 24, 3:00 PM CDT | River Flood Warning | OUN | Blaine, Canadian | 3 days |
| May 24, 3:37 PM CDT | Special Weather Statement | OUN | Major | 23 min |
| May 24, 3:40 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 35 min |
| May 24, 3:45 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Blaine, Dewey, Major, Woods | 30 min |
| May 24, 3:57 PM CDT | Special Weather Statement | OUN | Dewey | 33 min |
| May 24, 4:00 PM CDT | Special Weather Statement | OUN | Ellis | 30 min |
| May 24, 4:02 PM CDT | Special Weather Statement | OUN | Grant | 28 min |
| May 24, 4:13 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Major | 47 min |
| May 24, 4:26 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woods, Woodward | 49 min |
| May 24, 4:29 PM CDT | Special Weather Statement | OUN | Dewey | 31 min |
| May 24, 4:30 PM CDT | Areal Flood Advisory | OUN | Alfalfa, Major | 60 min |
| May 24, 4:43 PM CDT | Special Weather Statement | OUN | Custer | 32 min |
| May 24, 4:46 PM CDT | Special Weather Statement | OUN | Jackson | 29 min |
| May 24, 4:53 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey | 52 min |
| May 24, 4:57 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Major | 48 min |
| May 24, 5:06 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 54 min |
| May 24, 5:10 PM CDT | Flash Flood Warning | OUN | Alfalfa, Garfield, Grant, Kay, Major, Noble | 4 hr |
| May 24, 5:15 PM CDT | Special Weather Statement | OUN | Kiowa | 30 min |
| May 24, 5:20 PM CDT | Areal Flood Advisory | OUN | Blaine, Caddo, Canadian, Custer, Dewey, Kingfisher and 1 more | 4 hr |
| May 24, 5:20 PM CDT | Special Weather Statement | OUN | Washita | 25 min |
| May 24, 5:22 PM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 38 min |
| May 24, 5:25 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Kiowa, Tillman | 42 min |
| May 24, 5:31 PM CDT | Special Weather Statement | OUN | Woods | 29 min |
| May 24, 5:35 PM CDT | Flash Flood Warning | OUN | Blaine, Custer, Dewey, Major | 3 hr |
| May 24, 5:38 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant | 52 min |
Nearby
Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.